# SDR UHLA2010091100160

- Difficulty date: September 11, 2010
- Submitted: October 13, 2010
- Operation: Air carrier
- Aircraft: N646RW
- Make and model: Emb ERJ 170-100 SE
- Aircraft serial: 17000066
- Aircraft time: 16,268 hours, 10,125 cycles
- Engine: Ge CF348E5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: CF348E5
- Part serial: GEE193226
- Condition: Malfunctioned
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING CLIMB AND DESCENT, CREW REPORTED A STRONG SMELL IN THE COCKPIT AND CABIN.  SMELL WAS LESS WITH PACK 1 OFF.  MAINTENANCE DEFERRED PACK 1.  WHILE WORKING THE PACK DEFERRAL ON 9/16/10 AND PERFORMING HIGH POWER ENGINE RUNS, THE CABIN FILLED WITH SMOKE.  ON 9/21/10, MAINTENANCE REPLACED THE NR 1 ENGINE AND THERE HAVE BEEN NO REPORTS OF SMELL.
